Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 10, 2008, 2:40 AM CDT for Lawrence County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 2:40 AM CDT (07:40 UTC)
- Expired
- Jun 10, 2008, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Major
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 56 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 100746
FFWILX
ILC101-101345-
/O.NEW.KILX.FF.W.0028.080610T0740Z-080610T1345Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
240 AM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
EASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 845 AM CDT.
* AT 240 AM CDT...A LEVEE 2 MILES WEST OF THE LAWRENCEVILLE AIRPORT
FAILED...CAUSING FLASH FLOODING OF IMMEDIATELY SURROUNDING AREAS.
* EXPECT RAPIDLY RISING WATER ALONG OLD BUSINESS 50...HOMES WITHIN
5 MILES OF THE AIRPORT...AND ALSO ON SECOND THROUGH FIFTH STREETS
IN THE CITY OF LAWRENCEVILLE. LOCATIONS IN AND NEAR THESE AREAS
WILL EXPERIENCE FLASH FLOODING. TAKE IMMEDIATE PRECAUTIONS.
FLOODING IS ESPECIALLY DANGEROUS AT NIGHT...AS DARKNESS OBSCURES THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER
GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING...WHEN WATER BEGINS
TO RISE.
LAT...LON 3881 8752 3872 8752 3868 8757 3871 8768
3880 8768
$$
CHURCHILL1 follow-up statement
000
WGUS73 KILX 101114
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
610 AM CDT TUE JUN 10 2008
ILC101-101345-
/O.CON.KILX.FF.W.0028.000000T0000Z-080610T1345Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE-
610 AM CDT TUE JUN 10 2008
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
845 AM CDT FOR EASTERN LAWRENCE COUNTY...
LOCATIONS IMPACTED INCLUDE...THE AREA WITHIN 5 MILES OF THE
LAWRENCEVILLE AIRPORT...AS WELL AS PORTIONS OF THE CITY OF
LAWRENCEVILLE.
LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORT THAT WATER LEVELS
AROUND THE LEVEE FAILURE AREA CONTINUE TO RISE. EXCESSIVE RUNOFF
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS...STREAMS...AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLASH FLOODING.
PAY ATTENTION TO INSTRUCTIONS FROM LOCAL EMERGENCY OFFICIALS. DO
NOT DRIVE ON FLOODED ROADWAYS.
LAT...LON 3881 8752 3872 8752 3868 8757 3871 8768
3880 8768
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:02 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 10, 12:02 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1202 AM CDT TUE JUN 10 2008 .DISCUSSION... ISSUED 1045 PM CDT MON JUN 9 2008 UPDATED THE FORECAST TWICE THIS EVENING. CLEARED MCLEAN...LOGAN SANGAMON...DEWITT...MACON AND CHRISTIAN COUNTIES FROM THE FLASH FLOOD WATCH TONIGHT. CONTINUED THE FLASH FLOOD WATCH THROUGH 7 AM TUESDAY FROM CHAMPAIGN...PIATT...MOULTRIE AND SHELBY COUNTIES EAST TO THE INDIANA BORDER. HAD A FEW SEVERE THUNDERSTORMS IN SE IL DURING MID EVENING AROUND SUNSET WITH 70 MPH WINDS AND NICKEL TO QUARTER SIZE HAIL NEAR FLORA AND OLNEY IN CLAY AND RICHLAND COUNTIES WITH A FUNNEL CLOUD REPORTED IN JASPER COUNTY. STRONG THUNDERSTORM WITH VERY HEAVY RAIN WAS ABOUT 25 MILES SOUTH OF LAWRENCE COUNTY AND MOVING NE AROUND 40 MPH. SHOWERS WERE MOST CONCENTRATED AND HEAVIER IN THE FLASH FLOOD WATCH AREA WITH SCATTERED THUNDERSTORMS FROM DANVILLE TO EFFINGHAM EAST. AREA OF SHOWERS WITH MODERATE RAIN WAS ALONG AND NW OF THE IL RIVER WITH A DRY AREA ALONG THE I-55 CORRIDOR. 03Z/10 PM SURFACE MAP SHOWS A FRONTAL BOUNDARY FROM CENTRAL LOWER MI SW ACROSS FAR SE IL JUST WEST OF LAWRENCEVILLE INTO SE AR. A TROF OF LOW PRESSURE EXTENDED FROM CENTRAL WI THROUGH SE IA INTO CENTRAL KS. A MUGGY AIR MASS LINGERED OVER IL BETWEEN THESE TWO BOUNDARIES WITH DEWPOINTS IN THE 60S AND AROUND 70F FROM I-70 SE. ALOFT A STRONG 592 DM 500 MB HIGH WAS ALONG THE ATLANTIC COAST WITH AN UPPER LEVEL TROF OVER NW ONTARIO AND EXTENDING INTO THE MIDWEST WITH IL IN A SW UPPER LEVEL FLOW. A SHORT WAVE WAS OVER NE AR AND ANOTHER ONE IN SE IL NEAR THE WABASH RIVER. THESE SHORT WAVES ENHANCING CONVECTION AS THEY MOVE NE ACROSS EASTERN IL AND INTO INDIANA. RUC AND NAM MODELS EJECT SHORT WAVE IN NORTHERN AR NE ACROSS SE IL BY 06Z AND INTO INDIANA BY 12Z/TUE AS UPPER LEVEL TROF MOVES EAST INTO THE MID/UPPER MS VALLEYS. NAM MODEL SHOW CONVECTION OVER THE IL RIVER VALLEY AND IN EASTERN IL DIMINISHING DURING OVERNIGHT SO MOST AREAS EXPECTED TO BE DRY BY 12Z/TUE WITH CLEARING SKIES MOVING INTO WEST CENTRAL IL WITH PATCHY FOG DEVELOPING THERE LATE TONIGHT. HAVE RAINFALL AMOUNTS OF A HALF TO 1 INCH IN THE FLASH FLOOD WATCH AREA WITH LOCAL 1 TO 3 INCH AMOUNTS FROM DANVILLE TO EFFINGHAM EAST. THIS HEAVY RAIN FALLING ON A VERY SATURATED GROUND FROM 6 TO 12 INCHES OF RAIN THAT FELL IS EASTERN IL IN THE PAST WEEK. LOWS BY DAYBREAK FROM 60 TO 65F WITH MILDEST READINGS SE NEAR THE WABASH RIVER. HUETTL && .AVIATION... ISSUED 1155 PM CDT MON JUN 9 2008 HAVE SHOWERS IN THE CENTRAL IL TAF SITES DIMINISHING FROM WEST TO EAST BETWEEN 08Z AND 10Z. VSBYS COULD BE RESTRICTED TO 2 TO 3 MILES LIKE PIA RECENTLY WAS DOWN JUST BELOW 2 MILES. CIELINGS COULD BE LOWERED TO 1.5 TO 2.5 FT LIKE PIA WAS DOWN TO 1.5 FT. THESE SHOWERS DIMINISH FROM THE WEST LATER OVERNIGHT AS SHORT WAVE IN THE MID MS VALLEY PASSES INTO INDIANA. WEAK HIGH PRESSURE OF 1015 MB OVER EASTERN OK AND NW MO TO DRIFT INTO THE MID MS VALLEY BY 18Z/TUE. THIS TO SCATTERED OUT LOW/MID CLOUDS EARLY TUE MORNING FROM 12Z TO 14Z WITH JUST FEW TO SCATTERED 4K FT CUMULUS CLOUDS TUE. SKIES CLEAR BY SUNSET TUE EVENING AS WEAK HIGH PRESSURE DRIFTS EAST OF IL. LIGHT WEST WINDS OVERNIGHT BECOME SW NEAR 10 KTS TUE AND SOUTH AROUND 6 KTS TUE EVENING. COULD BE SOME FOG FORMATION OVERNIGHT TUE NIGHT ESPECIALLY IN EASTERN IL BY CMI WHERE WINDS WILL BE LIGHTER. HUETTL && .PREV DISCUSSION... ISSUED 215 PM CDT MON JUN 9 2008 SHORT TERM...TONIGHT THROUGH THURSDAY MAIN FORECAST CONCERN THIS PERIOD WILL BE WITH THE HEAVY RAIN POTENTIAL ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WL SIDE AGAIN WITH THE NAM-WRF AND GEM-REG MODELS DURING THIS PERIOD AS THE CONVECTIVE FEEDBACK PROBLEMS CONTINUE ON THE 12Z GFS. MAIN CHALLENGE TONIGHT WL BE WITH THE LARGE CONVECTIVE COMPLEX OVER SE OK AND WRN ARKANSAS WHICH MAY TEND TO INTERCEPT SOME OF THE DEEPER MOISTURE FEED INTO OUR AREA AND CUT DOWN ON THE RAINFALL TOTALS. HOWEVER...MODELS CONTINUE TO SHOW A FAIRLY DECENT AREA OF LIFT AND ASSOCIATED JET SUPPORT (RIGHT ENTRANCE REGION) OVR OUR AREA TNT WHICH WILL ENHANCE THE RAINFALL AMTS ESPECIALLY EAST OF INTERSTATE 55 IN AREAS THE CAN NOT STAND ANY MORE RAIN. WL CONTINUE WITH THE FFA HEADLINES OVR AREAS ALONG AND EAST OF INTERSTATE 55 AND CANCEL THE WATCH ACRS THE NORTHWEST. ANY RAINFALL SHOULD BE EXITING THE FAR EAST BY TUE MORNING AS THE UPPER LEVEL SUPPORT PULLS AWAY. WEAK RIDGING DVLPS ACRS THE REGION ON TUE INTO TUESDAY NIGHT...HOWEVER THE NAM-WRF DOES SHOW A WEAK FRONTAL BOUNDARY ACRS NRN IA INTO EXTREME NRN IL WHICH IGNITES SOME SCATTERED CONVECTION BY LATE AFTN AND EARLY EVENING. FOR NOW...IT APPEARS THE BOUNDARY WL STAY FAR ENOUGH TO OUR NORTH TO KEEP THE MENTION OF SHOWERS OUT FOR LATE TUESDAY. QUIET WX EXPECTED LATER TUE NIGHT THRU A THU EVENING AS HIGH PRESSURE SHIFTS OFF TO OUR EAST ALLOWING SOUTH WINDS TO RETURN FOR MIDWEEK. THE NEXT SIGNIFICANT SHORTWAVE WL PUSH INTO THE PLAINS LATE WED INTO THU WITH MOST OF THE CONVECTION STAYING TO OUR WEST. MODELS HAVE BEEN TRENDING A BIT SLOWER WITH THE FRONTAL BOUNDARY ASSOCIATED WITH THE PLAINS SHORTWAVE AS IT ENCOUNTERS THE EASTERN U.S. RIDGE...SO WL GO WITH THIS TREND BRINGING IN THE BEST CHANCES FOR THUNDERSTORMS LATE THURSDAY NIGHT OR MORE LIKELY ON FRIDAY. LONG TERM...FRIDAY THROUGH MONDAY DEEP UPPER LOW WL TRACK INTO SRN CANADA ON FRIDAY WHICH WILL HELP TO DRAG A COLD FRONT SE INTO THE REGION BRINGING THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. MODELS SUGGEST THE H5 TROF AXIS WL SHIFT TO OUR EAST ON SATURDAY TAKING ANY LINGERING RAIN CHANCES WITH IT AS THE UPPER FLOW BECOMES MORE ZONAL OVR THE REGION. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR ILZ044>046-054>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Jun 9, 3:40 PM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CDT MON JUN 9 2008 ILZ027>031-037-101100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 340 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047>050-101100- CASS-FULTON-MASON-MENARD-MORGAN-SCHUYLER-SCOTT- 340 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS OVER MANY RIVERS AND STREAMS...INCLUDING THE ILLINOIS AND SANGAMON RIVER BASINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-051>053-101100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 340 PM CDT MON JUN 9 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING...THEN CONTINUE INTO THE OVERNIGHT HOURS. UP TO ONE INCH OF RAINFALL IS EXPECTED...WHICH ON TOP OF ALREADY SATURATED GROUND...COULD LEAD TO ADDITIONAL FLOODING OVERNIGHT. WIDESPREAD FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS OVER MANY RIVERS AND STREAMS...INCLUDING THE ILLINOIS AND SANGAMON RIVER BASINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-101100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 340 PM CDT MON JUN 9 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING...THEN CONTINUE THROUGH THE OVERNIGHT HOURS. ONE TO TWO INCHES OF RAINFALL IS EXPECTED...WHICH ON TOP OF ALREADY SATURATED GROUND...WILL AGGRAVATE THE ONGOING FLOODING PROBLEM. WIDESPREAD FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS ALONG MANY RIVERS AND STREAMS INCLUDING THE SANGAMON...EMBARRAS...WABASH...AND LITTLE WABASH RIVER BASINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER THURSDAY AFTERNOON AND THURSDAY NIGHT...SO STAY ABREAST OF LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Jun 9, 9:00 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
900 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 1 W OLNEY 38.73N 88.10W
06/09/2008 E0.88 INCH RICHLAND IL LAW ENFORCEMENT
0855 PM TSTM WND GST 1 W OLNEY 38.73N 88.10W
06/09/2008 E70.00 MPH RICHLAND IL LAW ENFORCEMENT
&&
JRPLocal storm report, Jun 9, 11:10 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1110 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 2 W FLORA 38.67N 88.52W
06/09/2008 M1.00 INCH CLAY IL TRAINED SPOTTER
0855 PM HAIL 1 W OLNEY 38.73N 88.10W
06/09/2008 E0.88 INCH RICHLAND IL LAW ENFORCEMENT
0855 PM TSTM WND GST 1 W OLNEY 38.73N 88.10W
06/09/2008 E70.00 MPH RICHLAND IL LAW ENFORCEMENT
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 38 min |
| Jun 9, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 45 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 58 min |
| Jun 10, 7:32 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 10, 1:56 PM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.